MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium prime coil was returned for evaluation without the echelon microcatheter as it was discarded and without the introducer sheath.The tack weld replacement (twr) crimps were found to be intact.The pushwire was found to be broken into two segments at approximately 6.0 cm from the proximal end but retained together by the release wire.The release wire was found to be exposed for the length of approximately 0.9 cm.The distal pushwire segment was measured and found to be approximately 187.3 cm in length.Under the microscope, the coin was not found to be located against the lumen stop, the coil shield was found to be damaged and the implant coil was found to be detached and missing.All other subassemblies appeared to be normal and no other anomalies were observed.The axium prime coil could not be used for testing with an in-house microcatheter due to its damaged condition.Although the cause for the reported resistance could not be determined, evidence found during analysis showed a break in the pushwire.It is possible that the pushwire became broken and the implant coil detached during return to medtronic as the customer reported no damages to the axium prime coil at the time of the event.It could not be determined if the axium prime coil met specifications due to its damaged condition; however, all coils are 100% inspected for damages and irregularities during manufacture.Per the axium prime detachable coil and i.D.(instant detacher) instructions for use (ifu): directions for use: ¿insert the distal end of the introducer sheath through the rotating hemostatic valve (rhv) and into the hub of the microcatheter until the sheath is firmly seated.Tighten the rhv around the introducer sheath to prevent back flow of blood, but not so tight as to damage the coil during its introduction into the catheter.¿ precautions: ¿do not advance the coil with force if the coil becomes lodged within or outside the microcatheter.Determine the cause of resistance and remove the system when necessary.¿ if information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during treatment of unruptured saccular aneurysm located in p-comm measuring 4 mm x 2 mm, the medtronic implant coil stuck at the catheter hub.The implant coil was reported to be able to be pushed smoothly out from the introducer sheath.There were not any patient symptoms or complications associated with this event.New coil was replaced with another coil and procedure completed.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8113165
Report Number2029214-2018-00994
Device Sequence Number1732542
Product Code KRD
UDI-Device Identifier00847536021242
UDI-Public00847536021242
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Model NumberAPB-3-8-3D-ES
Device Lot NumberA513501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1